Heavy Snow, Baker
- When
- November 10, 9:00 PM MST to November 11, 5:00 AM MST
- Where
- Baker forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
A Potent System Moving Through Southeast Oregon and Southwest Idaho Produced Strong Winds and 4 to 9 Inches of Mountain Snow Above 5000 Feet During a 12 Hour Period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A Potent System Moving Through Southeast Oregon and Southwest Idaho Produced Strong Winds and 4 to 9 Inches of Mountain Snow Above 5000 Feet During a 12 Hour Period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 10, 8:58 PM MST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 858 PM MST FRI NOV 10 2006 .DISCUSSION...START OF SNOW ADVISORY IN IDAHO ZONES 11 13 HAS BEEN DELAYED TO 09Z. ENHANCED CLOUDS IN IR SATELLITE IMAGERY OVER IDAHO ARE WITH WARM FRONT AND ARE ABOVE 10000 FEET MSL. AS OF 03Z NO SNOW WAS REPORTED IN OUR CWA. THE MAIN SNOW WILL COME WITH THE COLD FRONT WHICH WAS STILL NEAR THE CASCADES AT 03Z. JUDGING FROM THE WIDTH OF THE COLD-FRONTAL BAND AND ITS EASTWARD SPEED SNOW SHOULD LAST ONLY ABOUT 6 HOURS...AND THIS WILL LIMIT ACCUMULATIONS TO ADVISORY AMOUNTS. SOUTHEAST GUSTS TO 30 MPH IN THE SNAKE RIVER BASIN THIS EVENING WILL DECREASE TO 15-20 MPH BY SUNRISE THEN SHIFT TO WEST 10-15 MPH SATURDAY MORNING WITH FROPA. CURRENT FORECAST COVERS DETAILS WELL. && .AVIATION...VFR TO MVFR CONDITIONS THIS EVENING WILL WORSEN OVERNIGHT AS WIDESPREAD WARM FRONTAL PRECIPITATION COVERS THE REGION BEFORE SHOWERY COLD FRONTAL PRECIPITATION FOLLOWS IN THE EARLY MORNING HOURS. LIGHT PRECIPITATION WILL BE COVERING ALL OF EASTERN OREGON AND WESTERN IDAHO BY 06Z WITH THE HEAVIEST PRECIPITATION EXPECTED BETWEEN 06Z AND 12Z OVER EASTERN OREGON AND EXTREME WESTERN IDAHO AND BETWEEN 12Z AND 18Z OVER THE CENTRAL MOUNTAINS OF IDAHO. PRECIPITATION WILL BE IN THE FORM OF SNOW ABOVE 5000 FEET LEADING TO IFR CONDITIONS AND OBSCURATION OVER THE HIGHER TERRAIN...ELSEWHERE RAIN IS EXPECTED. SNOW LEVELS WILL BE DROPPING TO 040 MSL BEHIND THE COLD FRONT WHICH WILL BE THROUGH KBOI BETWEEN 15 AND 18Z. A STRONG JET BEHIND THE COLD FRONT WILL KEEP WINDS ALOFT MODERATE TO STRONG. LIGHT TO MODERATE SURFACE WINDS WITH GUSTS UP TO 25 KTS WILL CONTINUE AHEAD OF THE COLD FRONT. CONDITIONS WILL IMPROVE TO VFR ON SATURDAY AFTER 23Z. && .PREV DISCUSSION... SHORT TERM...NEXT SYSTEM MOVING QUICKLY INTO THE WEST COAST WITH THICKENING HIGH AND MIDDLE CLOUDS SPREADING EASTWARD ACROSS OUR FORECAST AREA. PRESSURE GRADIENT TIGHTENING AHEAD OF THIS SYSTEM AND WINDS HAVE BEEN MODERATE EAST TO SOUTH MUCH OF THE DAY. CURRENT COMPOSITE RADAR FROM THE PACIFIC NORTHWEST STARTING TO SHOW BLOSSOMING OF PRECIP ECHOES OVER MOST OF THE COASTAL OFFICES AND OTHER LOCATIONS INLAND. WARM FRONTAL PRECIP COMES FIRST THEN COLD FRONTAL SHOWERY REGIME PRECIP SATURDAY MORNING AS COLD FRONT SWEEPS BY. BECAUSE OF RAPID MOVING SYSTEM TONIGHT...HAVE DECIDED TO STAY THE COURSE WITH A SNOW ADVISORY IN THE NORTHERN MOUNTAINS WITH AMOUNTS LIMITED DUE TO RAPID SPEED OF SYSTEM...A QUICK HIT OF SNOW IN FAVORED AREAS. SOUTHWEST VALLEYS A BIT MORE TRICKY TONIGHT AND STRONG SOUTHEAST WINDS AT LOW LEVEL AND SHADOWING OFF OWYHEE MOUNTAINS MAY INHIBIT RAIN FROM FALLING IN TREASURE VALLEY UNTIL WINDS TURN WESTERLY AT OR CLOSE TO FROPA BETWEEN 12Z AND 18Z BUT CLOSER TO PREDAWN HOURS. WINDS...ALTHOUGH STRONG TONIGHT AND GUSTY...DO NOT APPEAR TO BE STRONG ENOUGH FOR ADVISORY CRITERIA BUT TIGHTEST GRADIENT LINES UP THROUGH EASTERN OREGON IN THE NORMALLY WINDY AREA BETWEEN BAKER AND LA GRANDE IN THIS DIRECTION. MIN TEMPS NOT EXPECTED TO FALL MUCH TONITE IN ADVANCE OF THE PACIFIC SYSTEM BUT WIND WILL CAUSE A BITE AND MAKE IT FEEL COLD...ALTHOUGH NOT MUCH ACTUAL FALL IN TEMPERATURE. SATURDAY AFTERNOON FEATURES A TRANSITION PERIOD BACK TO PARTIAL CLEARING AND DRYING BUT COOL TEMPERATURES PREVAIL THROUGH THE WEEKEND. SUNDAY ITSELF...NOT A BAD DAY AND MOSTLY DRY AHEAD OF THE STRONGEST SYSTEM YET IN THIS CURRENT SERIES OF PACIFIC STORMS. THIS NEXT STORM SUNDAY NIGHT IS EXPECTED TO BE A MAJOR WEATHER MAKER FOR THE ENTIRE NORTHWEST AND HAVE ALREADY ISSUED A SPECIAL WEATHER STATEMENT FOR A VARIETY OF POSSIBLE WEATHER COMBINATIONS EARLY IN THE EXTENDED PERIOD. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...PATTERN REMAINS ACTIVE THROUGH NEXT WEEK WITH SEVERAL SYSTEMS PUSHING THROUGH THE AREA. THE REGION REMAINS BETWEEN SYSTEMS SUNDAY NIGHT BEFORE THE NEXT STORMS MOVES IN MONDAY MORNING. THE STRONG STORM SYSTEM ENTERS THE NORTHWEST SUNDAY NIGHT ON STRONG 250MB JET /WITH SPEEDS ON THE ORDER OF 150-200KTS/ AND TAPPING INTO SOME OF THE DEEP MOISTURE IN THE CENTRAL PACIFIC /PW AMOUNTS OF 1-2 INCHES OFF THE SOUTHERN OREGON COAST/. MODELS IN AGREEMENT ON TIMING ON STRENGTH OF THIS STORM...HOWEVER THEY CONTINUE TO STRUGGLE WITH THE NORTHWARD EXTENT ON THE WAA AS WELL AS PLACEMENT/TIMING OF SFC FEATURES. THUS...COMPLICATING THE HEIGHT AND PLACEMENT OF THE RAIN/SNOW LINE. VERY COMPLEX STORM SYSTEM WITH THE PARENT 500 MB LOW/SFC LOW OVER WESTERN CANADA MONDAY NIGHT WITH WEAKER 700 MB LOW FEATURE/SECONDARY SFC LOW OFF THE OREGON COAST. WARM FRONTAL FEATURE PUSHES THROUGH THE AREA MONDAY MORNING AS THE 700 MB LOW/SFC LOW MOVE NORTHEAST ACROSS ORE/WASH. SNOW LEVELS RISE KEEPING THE THREAT FOR HEAVY SNOW ABOVE 6500 FEET WITH RAIN EVERYWHERE ELSE. FURTHERMORE...A GOOD COUPLED JET FOLLOWS FAST MOVING WARM FRONT PROVIDING A 50 TO 80 KT WESTERLY 700 MB WINDS MONDAY INTO TUESDAY PROVIDING THE POTENTIAL FOR STRONG WINDS...ESPECIALLY IN THE MOUNTAINS. COLD FRONT PUSHES THROUGH TUESDAY MORNING WITH PRECIPITATION DIMINISHING BY TUESDAY AFTERNOON. SNOW LEVELS DROP TO AROUND 4500 FEET KEEPING RAIN IN ONLY THE VALLEYS. STRONG WINDS CONTINUE THROUGH TUESDAY AFTERNOON. HEADLINES WILL MOST LIKELY BE NEED BUT WILL HOLD OFF ON FOR NOW...BUT WILL HIT IT HARD IN HWOBOI. SHORT BREAK ON TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE ANOTHER STORM SYSTEM MOVES IN FOR WED/THURS. CONFIDENCE REMAINS LOW GIVEN THE POOR MODEL CONTINUITY BUT HAVE CONTINUE SLIGHT CHC POPS THROUGH REMAINDER OF EXTENDED. TEMPERATURES ARE 5-7F DEGREES BELOW NORMAL SUNDAY...WARMING BACK UP TO NORMAL BY WEDNESDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...SNOW ADVISORY 2AM TO 11 AM MST SATURDAY ZONES 11 13. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....DF PREV SHORT TERM...GS PREV LONG TERM....JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 305 PM MST FRI NOV 10 2006 IDZ011-013-111200- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 305 PM MST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW ADVISORY HAS BEEN ISSUED FOR THE WEST CENTRAL AND BOISE MOUNTAINS EFFECTIVE FROM 11 PM FRIDAY TO 11 AM MST SATURDAY. 6 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 5000 FEET WITH 2 TO 6 INCHES POSSIBLE BETWEEN 4000 AND 5000 FEET. TRAVEL WILL BE DIFFICULT DUE TO SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHEN DRIVING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER POTENT STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION SUNDAY NIGHT THROUGH TUESDAY. STRONG WESTERLY FLOW WILL DRAW ABUNDANT MOISTURE INTO THIS SYSTEM POTENTIALLY PRODUCING VERY HEAVY SNOW OVER THE WEST CENTRAL AND BOISE MOUNTAINS AS WELL AS THE BLUE MOUNTAINS IN BAKER COUNTY OREGON. AS MUCH AS A FOOT OF NEW SNOW IN SOME OF THESE LOCATIONS IS POSSIBLE WITH SNOW LEVELS FORECASTED TO BE BETWEEN 4500 AND 5500 FEET. WITH SNOW LEVELS LOWER THAN PREVIOUS SYSTEMS...SIGNIFICANT SNOW MAY ALSO FALL IN THE HIGHLANDS OF EASTERN OREGON AND SOUTHWEST IDAHO. IN ADDITION TO THE POTENTIAL HEAVY SNOW...VERY STRONG WINDS ASSOCIATED WITH THIS STORM WILL PROVIDE FOR THE HIGH LIKELIHOOD OF CONSIDERABLE BLOWING AND DRIFTING SNOW WHICH WOULD SIGNIFICANTLY REDUCE VISIBILITIES AND CAUSE HAZARDOUS DRIVING CONDITIONS. SPECIFIC DETAILS...INCLUDING SNOW AMOUNTS AND SNOW LEVELS...LOCATIONS FOR HEAVY SNOW AND FORECAST STRONG WINDS AND WINTER HIGHLIGHTS WILL BE FORTHCOMING IN LATER FORECASTS DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IDZ012-014>016-028>030-ORZ061>064-111200- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 205 PM PST FRI NOV 10 2006 /305 PM MST FRI NOV 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER POTENT STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION SUNDAY NIGHT THROUGH TUESDAY. STRONG WESTERLY FLOW WILL DRAW ABUNDANT MOISTURE INTO THIS SYSTEM POTENTIALLY PRODUCING VERY HEAVY SNOW OVER THE WEST CENTRAL AND BOISE MOUNTAINS AS WELL AS THE BLUE MOUNTAINS IN BAKER COUNTY OREGON. AS MUCH AS A FOOT OF NEW SNOW IN SOME OF THESE LOCATIONS IS POSSIBLE WITH SNOW LEVELS FORECASTED TO BE BETWEEN 4500 AND 5500 FEET. WITH SNOW LEVELS LOWER THAN PREVIOUS SYSTEMS...SIGNIFICANT SNOW MAY ALSO FALL IN THE HIGHLANDS OF EASTERN OREGON AND SOUTHWEST IDAHO. IN ADDITION TO THE POTENTIAL HEAVY SNOW...VERY STRONG WINDS ASSOCIATED WITH THIS STORM WILL PROVIDE FOR THE HIGH LIKELIHOOD OF CONSIDERABLE BLOWING AND DRIFTING SNOW WHICH WOULD SIGNIFICANTLY REDUCE VISIBILITIES AND CAUSE HAZARDOUS DRIVING CONDITIONS. SPECIFIC DETAILS...INCLUDING SNOW AMOUNTS AND SNOW LEVELS...LOCATIONS FOR HEAVY SNOW AND FORECAST STRONG WINDS AND WINTER HIGHLIGHTS WILL BE FORTHCOMING IN LATER FORECASTS DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMITH
WINTER STORM OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 853 PM MST FRI NOV 10 2006 IDZ011-013-015-028>030-ORZ061>063-111400- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-SOUTHWEST HIGHLANDS- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 853 PM MST FRI NOV 10 2006 /753 PM PST FRI NOV 10 2006/ ...MAJOR PACIFIC STORM SYSTEM TO AFFECT THE AREA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT... ANOTHER POTENT NORTH PACIFIC STORM IS FORECAST TO MOVE RAPIDLY INLAND ACROSS EASTERN OREGON AND IDAHO LATE SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL HAVE ABUNDANT MOISTURE ON WESTERLY FLOW AND HAS THE POTENTIAL TO DUMP VERY HEAVY SNOW OVER THE WEST CENTRAL AND BOISE MOUNTAINS AS WELL AS THE BLUE MOUNTAINS IN BAKER COUNTY OREGON. SNOW ACCUMULATIONS MAY EXCEED A FOOT ABOVE THE 4500 FOOT LEVEL. SIGNIFICANT SNOW MAY ALSO FALL IN THE HIGHLANDS OF EASTERN OREGON AND SOUTHWEST IDAHO. STRONG WINDS WITH THIS NEW STORM ARE LIKELY TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. IT IS POSSIBLE THAT ADVISORIES OR WARNINGS FOR WIND WILL BE NEEDED SUNDAY NIGHT OR MONDAY AT LOWER ELEVATIONS INCLUDING THE SNAKE RIVER BASIN. LATEST COMPUTER MODELS ARE SUGGESTING THAT THIS MAY BE THE STRONGEST ONE IN THE CURRENT SERIES OF STORMS. SPECIFIC DETAILS...INCLUDING SNOW AMOUNTS AND SNOW LEVELS...LOCATIONS FOR HEAVY SNOW AND STRONGEST WINDSS WILL BE FORTHCOMING IN LATER FORECASTS THIS WEEKEND.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6378.